Neurology Expert Forum
Head and face pain maybe from ears
About This Forum:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Fibromyalgia, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Head and face pain maybe from ears

Every day for the past 6 months I have went to bed with a headache and a feeling of anixeity.  This all started when I thought I was having another brain hemmorhage after having on in 2005.  As it turns out it was not another bleed but as yet I have been offered little in the way of a solution.

Its a combination of weird sensations in the head, burning all over but in specific areas at times including what feels like the back of my eyes and nose.  A weird itchy feeling in my left and sometimes right ear, even though I'm sat down the feeling of being off balance and of course the headache pain.

After my SAH I suffered no symptoms until now (if that is what is causing it)  I have had angioplasty 3 times and a session of stereostatic radiosurgery in 2007 and I'm due to have another angio with contrast shortly to check the handy work.  But recent MRA / MRI have shown no obvious factors to the pain I' experience.

What I have noticed is that when I wake in the mornings I rarley feel anything, then during the course of the day it starts to build and gets to the point where I have to take paracetamol and codine 500/8 which in the main feels like it does very little. Amatryptline (excuse spelling) and lyrica have done little either.

The anxiety is hurting and I question myself at every juncture as to what could be wrong with me.

Related Discussions
Avatar_dr_f_tn
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with your doctor.

Without the ability to examine you and obtain a history, I can not tell you what the exact cause of your symptoms is. However I will try to provide you with some useful information.

There are several causes of headaches. Headaches can be divided into primary and secondary. Primary headache disorders are headaches without a direct cause. These are diagnosed after secondary causes have been excluded. Secondary headache disorders are due to an underlying problem, there are many many causes but some include medication side effects, systemic illness, nervous system infection, tumors, bleeds in the brain or clots in the veins of the brain, and others. It sounds like you have a prior subarachnoid hemorrhage that is not felt to be related to the pains in your head. Therefore, your headaches may have initially been a primary headache disorder, such as migraine headache or tension type headache. However, if you have been taking medications on a daily basis for your headache, one potential causes of your daily headache is called medication-overuse headache, basically, the medications you initially took for the head pain are now causing the head pain.

One of the most common causes of headaches in people with chronic headaches is called medication rebound or medication overuse headache: medications as simple as tylenol or advil if used too much can cause rebound headaches that are even worse then the headaches for which the medications were started for. This is very common and is most likely to occur with use of any medication for your headache more than a few times a week. It can occur with all the commonly used headache medications such as ibuprofen, triptans (such as imitrex), fioricet, and commonly with any type of narcotic such as tylenol #3, dilaudid, percocet, etc. The treatment is difficult, but basically involves weaning off the offending agent and replacing it with another that is later weaned off, combined with a more long-term solution. This should be done under strict guidance by a specialist, preferably a headache specialist, or else the headache will not improve and withdrawal side effects can occur.

Anxiety is a treatable condition, there are medications used in the short term known as benzodiazepines, but medications such as amitryptiline, which it sounds like you have been on, as well as other types of antidepressants that have anti-anxiety effects are used for long-term treatment of anxiety.

Evaluation by a headache specialist (a neurologist specialized in headache medicine) for your headaches is recommended. For your anxiety, discussion with your primary doctor/family physician is recommended ,with referral to a psychiatrist as indicated.

Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
16 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank